Osaka Journal of Mathematics
- Osaka J. Math.
- Volume 48, Number 2 (2011), 457-469.
The hyperbolic region for hyperbolic boundary value problems
The well-posedness of hyperbolic initial boundary value problems is linked to the occurrence of zeros of the so-called Lopatinskiĭ determinant. For an important class of problems, the Lopatinskiĭ determinant vanishes in the hyperbolic region of the frequency domain and nowhere else. In this paper, we give a criterion that ensures that the hyperbolic region coincides with the projection of the forward cone. We give some examples of strictly hyperbolic operators that show that our criterion is sharp.
Osaka J. Math., Volume 48, Number 2 (2011), 457-469.
First available in Project Euclid: 6 September 2011
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Coulombel, Jean-François. The hyperbolic region for hyperbolic boundary value problems. Osaka J. Math. 48 (2011), no. 2, 457--469. https://projecteuclid.org/euclid.ojm/1315318348